MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48906075
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
While performing final tightening, the 3.5 hex socket broke off.The procedure was successfully completed with a backup attachment.There were no adverse health consequences.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The customer reported event was confirmed via visual inspection.The device was confirmed to have fractured tip.The fractured piece was not returned.The event resulted in no know patient harm.According to the rep, not all pieces retrieved, small piece was stuck in the connector.However no adverse consequences to the patient were reported.A manufacturing review found no relevant manufacturing issues as all units met specifications.Device was manufactured in 2012, making it over 5 years old at the time of the event.The root cause is likely wear of the instrument due to its extended use along with over-torqueing during final tightening and not properly seating the hex within the set screw.The ifu states that "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.".
 
Event or Problem Description

Brand Name
TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7259579
Report Number0009617544-2018-00041
Device Sequence Number13816827
Product Code LXH
UDI-Device Identifier07613327273328
UDI-Public(01)07613327273328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48906075
Device Catalogue Number48906075
Device Lot Number124807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1